MAUDE Adverse Event Report: KARL STORZ SE & CO. KG THERMOFLATOR; INSUFFLATION DEVICE

KARL STORZ SE & CO. KG THERMOFLATOR; INSUFFLATION DEVICE
Model Number 26432020-1
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The initial complaint report noted the following: our thermoflator unit was used for vein harvesting procedures on (b)(6) of 2021 (and potentially two more).The unit is in or15.Surgeon in all 3 cases was dr.(b)(6).Customer did not provide specific information on the incident.However, per the customer, the insufflator is working according to the equipment's specifications.The issue that they have identified is a potential user error with the insufflator.The user had the pressure and the flow settings much higher than he should have during the endoscopic vein harvesting.Per our complaint investigation, the customer stated: after endoscopic vein harvesting started, the patient's end tidal co2 started to rise.Anesthesia machine showed increase in etco2.Patient's blood gas showed an increase in pco2.Efforts were made to correct the co2, but it did not decrease until about 1.5 hour when endoscopic vein harvesting was finishing.Anesthesia machine settings were changed in order to lower etco2 (increase respiratory rate and changed out all hoses and filters on machine).Interventions didn't help initially.No patient impact or injury identified.Customer also stated that they are exploring user variation with co2 settings on the insufflator as a possible cause.In addition to the three cases mentioned above, customer has confirmed there were an additional two cases in (b)(6) 2021; however, they could not provide specific dates for those cases, but they believe there was no negative patient impact in those cases as well.This report is for the (b)(6) 2021 case.
 
Additional Manufacturer Narrative
Per the evaluation findings: the flow rates and pressure readings are within manufacturing specifications.However, the comparator circuitry for pressure has drifted more then 3 places from reference.A new control board is needed.The thermoflator unit originally shipped to the customer in (b)(6) 2013 and had not been previously returned for repair or evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
THERMOFLATOR
Common Device Name
INSUFFLATION DEVICE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
13803 n. promenade blvd.
stafford, TX 77477
MDR Report Key12870738
Report Number9610617-2021-00082
Device Sequence Number5749257
Product Code HIF
UDI-Device Identifier04048551069264
UDI-Public4048551069264
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K955073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26432020-1
Device Catalogue Number26432020-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown